Alert archive / Idaho / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 5, 2022, 5:12 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 5:12 PM PDT (00:12 UTC)
- Expired
- Jun 5, 2022, 8:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Pendleton radar (KPDT), 165 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WGUS56 KOTX 060012
FFWOTX
IDC061-069-060315-
/O.NEW.KOTX.FF.W.0011.220606T0012Z-220606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
512 PM PDT Sun Jun 5 2022
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The Snake River Complex Burn Scar in...
Southwestern Lewis County in north central Idaho...
Southwestern Nez Perce County in north central Idaho...
* Until 815 PM PDT.
* At 512 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Snake River Complex Burn Scar. Between 0.3 and
0.6 inches of rain have fallen. The expected rainfall rate is 0.25
to 0.75 inches in 1 hour. Flash flooding is ongoing or expected to
begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Snake River Complex Burn Scar. The debris flow
can consist of rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Snake River Complex Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Snake River
Complex Burn Scar.
* Some locations that will experience flash flooding include...
mainly rural areas of Southwestern Lewis and Southwestern Nez
Perce Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The affected areas are in and below the Snake River Complex burn
scar southwest of Winchester, including parts of Eagle Creek Road,
Zaza Road, Corral Creek Road, and Madden Creek Road. Some drainage
basins impacted include steep drainages on Eagle Creek, China Creek,
Corral Creek, Madden Creek, and Captain John Creek. High intensity
rainfall on the burned area may cause flash flooding, mud slides and
rock slides. Hikers, residents, and motorists in and below the Snake
River Complex burned area should take immediate precautions to
protect life and property.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4608 11694 4611 11692 4614 11688 4618 11679
4604 11663 4603 11665 4601 11664 4600 11665
4599 11666 4600 11670 4599 11672 4597 11673
4597 11674 4594 11676 4592 11675 4590 11677
4589 11682 4600 11691
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 1 HOUR
$$
OTXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:58 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 5, 3:58 PM PDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
358 PM PDT Sun Jun 5 2022
.SYNOPSIS...
The scattered showers and thunderstorms will persist into Monday
across north Idaho and northeast Washington. After a break on
Tuesday, there will be another chance for showers and thunderstorms
on Wednesday. Friday and Saturday have the potential to be quite
showery as well.
&&
.DISCUSSION...
Late Afternoon and Tonight: As the front progresses through the
region this afternoon, we've had some significant rainfall rates that
led to some torrential rain. Burn scars have been threatened with
flash food conditions. As the afternoon progresses and with the
evening hours, the front should make it's way out of the region and
take most rain with it. Thunderstorms are expected to accompany
scattered cells bringing brief small hail, gusty winds, and
lightning with them. They have been weak so far, but are expected
to pick up, especially in the far southeast of our CWA late this
afternoon. These storms may pose the threat for damaging
wind/large hail and likely make it out of the area by 23Z-00Z.
Showers will tapper off overnight with lingering rain in the
Panhandle. Easily influenced by the cloud coverage this afternoon,
tonight's lows are forecast to drop into the 40s and low 50s.
Monday and Monday Night: As the front leaves the Inland Northwest,
we will be on the backside of the trough bringing in some drier air
for much of the region. However, morning moisture, in the
northeastern valleys, may produce some morning fog. With daytime
heating and significant moisture in portions of the region, there
is potential for afternoon thunderstorms across northeastern WA
and Idaho Panhandle. QPF values indicate that ample rainfall may
produce threats to burn scars pending location. Eyes will be on
showers and storms again tomorrow. Winds look breezy, with
widespread gusts into the 20 to 30 KTS, most likely in the Palouse
and eastern Cascades. Temperatures will be slightly cooler, and
remain below normal. Highs in the 60s with lows in the upper 30s
and 40s. JS
Tuesday: Shortwave ridging will build into the forecast area,
bringing drier conditions after the recent moisture. A stray
shower may form in northern Idaho but otherwise, eastern
Washington will see few clouds with temperatures in the 70s.
Wednesday: A weak shortwave will pass over late Tuesday night with
a return of showers mainly over the mountainous terrain.
Precipitation amounts will remain lighter than what we have recently
seen with any shower. Temperatures will be similar to Tuesday and
despite the cloud coverage, there is a potential to see warmer
temperatures.
Thursday: Thursday will also remain dry until the next system pushes
into the forecast area Thursday night with increasing clouds and
the next chance of showers. Temperatures will again be in the 70s
with mostly cloud skies throughout the day.
Friday into next weekend: We have out eyes on a potential for another
active, wet weekend. Atmospheric moisture begins to increase on Friday,
continuing through Saturday before slowly decreasing moving into
Sunday. The exact locations for best precipitation remain uncertain
as there is a significant amount of model spread. Continue to watch
the forecast as we get closer to next weekend and models come into
better agreement. Temperatures will remain in the 70s to maybe a few
80s on Friday and Saturday before cooling into the 60s and 70s for
Sunday. /KM
&&
.AVIATION...
00Z TAFS: With the unstable atmosphere, convection will continue
through the early evening producing thunderstorms throughout the
region. The cold front will take the chance for rain with it
overnight. Additional low stratus is expected to develop
overnight across extreme eastern Washington and into the Idaho
Panhandle with marginal VFR to IFR conditions expected for Monday
morning due to patchy, valley fog. With a moist atmosphere and
diurnal heating, another active afternoon is expected to remain in
northeastern WA and ID Panhandle tomorrow. JS
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 48 66 45 71 52 73 / 60 20 10 0 0 20
Coeur d'Alene 48 64 46 70 52 71 / 70 50 20 0 0 20
Pullman 47 62 44 69 54 70 / 50 30 10 0 0 10
Lewiston 53 69 50 76 58 78 / 80 30 10 0 0 10
Colville 46 66 45 73 50 73 / 60 60 30 0 0 20
Sandpoint 49 62 46 68 49 68 / 70 60 30 0 0 20
Kellogg 49 59 46 67 52 68 / 60 50 30 0 0 20
Moses Lake 49 72 45 76 55 79 / 30 0 0 0 10 10
Wenatchee 50 69 48 74 57 76 / 20 10 0 0 20 20
Omak 48 70 46 76 55 78 / 40 20 10 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until 11 PM PDT this evening for Central Panhandle
Mountains-Coeur d'Alene Area-Lewis and Southern Nez Perce
Counties-Lewiston Area-Northern Panhandle.
WA...Flood Watch until 11 PM PDT this evening for Central Chelan
County-Lower Garfield and Asotin Counties-Northeast Blue
Mountains-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Wenatchee Area-Western Chelan County-Western Okanogan
County.
&&Hazardous weather outlook, Jun 5, 5:15 AM PDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 515 AM PDT Sun Jun 5 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-061215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 515 AM PDT Sun Jun 5 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. Afternoon convection is expected to produce thunderstorms with occasional lightning, small hail, brief heavy rain, and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Local storm report, Jun 5, 1:44 PM PDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
144 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 6 NNE LAPWAI 46.48N 116.76W
06/05/2022 E0.75 INCH NEZ PERCE ID TRAINED SPOTTER
&&Local storm report, Jun 5, 1:45 PM PDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
145 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL KELLER 48.07N 118.68W
06/03/2022 E1.00 INCH FERRY WA PUBLIC
&&
KDLocal storm report, Jun 5, 1:50 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
150 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 6 NNE LAPWAI 46.48N 116.76W
06/05/2022 E1.00 INCH NEZ PERCE ID TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 6 NNE
LAPWAI.
&&Special weather statement, Jun 5, 2:09 PM PDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Spokane WA
209 PM PDT Sun Jun 5 2022
IDZ002-004-WAZ036-052145-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-Spokane Area WA-
209 PM PDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southwestern
Kootenai and east central Spokane Counties through 245 PM PDT...
At 208 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Plummer, or 17 miles southeast of Spokane Valley,
moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison and Rockford.
This includes U.S. Highway 95 in Idaho between mile markers 405 and
428.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Coeur d'Alene, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4738 11708 4746 11719 4770 11684 4748 11662
TIME...MOT...LOC 2108Z 235DEG 23KT 4744 11707
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KMLocal storm report, Jun 5, 2:45 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 2 NW WENATCHEE 47.44N 120.35W
06/05/2022 CHELAN WA PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0145 PM TSTM WND DMG 2 NW WENATCHEE 47.44N 120.35W
06/05/2022 CHELAN WA LAW ENFORCEMENT
POWER LINES DOWN.
0150 PM TSTM WND DMG 2 NNW WENATCHEE 47.45N 120.34W
06/05/2022 CHELAN WA LAW ENFORCEMENT
SMALL TREES DOWN.
&&Local storm report, Jun 5, 2:46 PM PDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 WSW WENATCHEE 47.41N 120.36W
06/05/2022 CHELAN WA LAW ENFORCEMENT
NUMBER 2 CANYON RD TEMPORARILY FLOODED JUST
WEST OF WENATCHEE.
0200 PM FLASH FLOOD 1 WNW WENATCHEE 47.44N 120.35W
06/05/2022 CHELAN WA LAW ENFORCEMENT
WATER AND MUD GOING INTO A COUPLE
RESIDENCES.
0200 PM FLASH FLOOD 2 NW WENATCHEE 47.44N 120.34W
06/05/2022 CHELAN WA LAW ENFORCEMENT
URBAN FLOODING ON CITY STREETS.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:32 PM PDT | Severe Thunderstorm Warning | OTX | Benewah | 28 min |
| Jun 5, 6:38 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 37 min |
| Jun 5, 6:44 PM PDT | Special Weather Statement | OTX | Kootenai | 31 min |
| Jun 5, 7:07 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 17 min |
Nearby
Flash Flood Warnings in Idaho, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.